Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 113, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 21, 1999, 3:25 PM EDT for Hardin County, Ohio. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 21, 1999, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 21, 1999, 4:10 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Hardin County, OH
The radar
The Cincinnati radar (KILN), 139 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:40 PM EDT | Thunderstorm Wind 50 | Ada, OH | Numerous large limbs down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1082 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILN 211926 RRA SVRILN OHC065-212010- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 325 PM EDT WED JUL 21 1999 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDIN COUNTY IN WEST CENTRAL OHIO. * UNTIL 410 PM EDT * AT 319 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF ADA...MOVING EAST AT 30 MPHP. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALGER AT 324 PM EDT . ADA AT 324 PM EDT. KENTON AT 335 PM EDT. DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! .END/FRANKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:30 PM EDT, 55 minutes earlier.
Area forecast discussion, Jul 21, 2:30 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 230 PM EDT WED JUL 21 1999 LINE OF TSTMS HAS DVLPD THIS ACRS FAR NRN PORTIONS OF FA ALG BNDRY FM ERLYR MCS. MEANWHILE..SCT TSTMS BEGINNING TO POP TO THE S OF BNDRY ACRS NRN/ERN PORTIONS OF FA. THIS AREA VERY UNSTBL WITH CAPES IN EXCESS OF 4000 J/KG. SOME MID LVL WRMG WORKING INTO SW PORTIONS OF FA AND THIS HELPING TO KP THINGS A LTL MORE CAPPED ACRS CVG AREA. STILL THO...TUF TO RULE OUT A FEW TSTMS DVLPG ACRS THIS AREA SO WL HANG ON TO A 20 OR 30 POP THERE FOR THIS EVENG. OTHRWS...WL CONT WITH CHC POPS WITH HIGHEST POPS IN THE NE. WITH NWLY FLOW CONTG ALF...MAY SEE SOME ACTVTY SKIRT ACRS NE PORTIONS OF FA THRU THE OVRNGT HRS SO WL NOT INDICT ANY TIMING THERE. OTRWS...PLAN ON GOING WITH MAINLY EVNG WORDING. HI PWS IN PLACE SO MAIN THREAT LUKS TO BE HVY RAIN BUT WK SPD AND DIRECTIONAL SHEAR ALSO PRESENT SO AN ISOLTD SVR WND GUST OR TWO PSBL THRU ERLY EVNG. RDG CONTS TO BLD SLOWLY IN ACRS AREA THRU THE END OF THE WK. SHUD BE UNSTBL AGN ON THURS BUT WITH CONTD MID LVL WRMG...CAP SHUD BE A LTL STGR THAN TDA. BEST CHC FOR ANY TSTMS WL BE ACRS FAR N/NE WHR THERE APPEARS TO BE SOME WK LLVL CONV THRU THURS AFTN. FOR NOW...PLAN ON MAINTAINING A DRY FCST BUT SOME ISLTD TSTMS NOT OUT OF THE QUESTION. LLVL THCKNS ON THE RISE NXT CPL OF DAYS SO WRMR FWC TMPS IN LOW TO MID 90S LUK PRETTY CLOSE FOR HIGHS. WITH JUICY AMS IN PLACE...WL GO A LTL WRMR THAN FWC FOR LOWS NXT CPL NGTS. .ILN...NONE. LOTT
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:36 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 44 min |
| Jul 21, 2:57 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 33 min |
| Jul 21, 3:28 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 47 min |
| Jul 21, 3:48 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 32 min |
| Jul 21, 3:51 PM EDT | Severe Thunderstorm Warning | ILN | Union | 34 min |
| Jul 21, 4:17 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 28 min |
| Jul 21, 4:24 PM EDT | Severe Thunderstorm Warning | ILN | Union | 51 min |
| Jul 21, 4:31 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 44 min |
| Jul 21, 6:12 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.